Q. My LDL cholesterol is 169 mg/dL. Do I have any liver damage?

Answered by
Dr. Sandeep V Nair
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Nov 06, 2020

Hi doctor,

I had a blood test yesterday, and it shows that I have the following results: My question is (do I have to worry about my liver function while GPT (ALT) is 52 U/L and LDL cholesterol is 169 mg/dL?). Do I have any liver damage? My fasting blood sugar 83 mg/dl, Hb A1c 5.41 %, creatinine 99 mg/dL, LDL cholesterol 169 mg/dL, Triglycerides 80 mg/dL, HDL (cholesterol) 42.0 mg/dL, cholesterol total 227 mg/dl, GOT(AST) 25 U/L, GPT(ALT) 52 U/L, Vitamin D Total (25-Hydroxyvitamin D) 31.5 ng/ml, B12 296.5 pg/mL, HBs Ag 0.151 COI negative, and HCV Ab 0.451 COI is negative.

#

Hi,

Welcome to icliniq.com.

LDL (low-density lipoprotein) of more than 150 shows that you have bad cholesterol in your body. It should ideally be less than 100, but less than 150 is desirable. I think you can consider cutting down fried items and processed food and try a low-fat diet for a month and recheck the LDL level. If it is still more than 150, then you should start on cholesterol-lowering medicines. SGPT (serum glutamic pyruvic transferase)or ALT (alanine aminotransferase) when more than 40 shows inflammation in the liver, resulting from fatty liver disease. But do not worry. It is problematic only if SGPT levels are more than 100. Fatty liver can also be due to high LDL levels in the body. So cutting down fat in the diet will help you both for LDL and also for fatty liver. Please check LFT (liver function test) after one month, along with LDL. A low-fat diet and exercise are recommended at present. No liver injury now. Please feel free to clarify.

Regards.

Hi doctor,

Thank you so much for your reply.

Sometimes I feel so tired and barely could stand up and walk, so I tried to sleep. I have been suffering from some family troubles for two months, and I have been taking vitamin drugs for a very long time. Do this stress and vitamin affect my liver? The vitamin is (centrum) a collection of vitamins. I regularly take a pill every other day. Should I stop doing that now?.

#

Hi,

Welcome back to icliniq.com.

Multivitamins usually do not harm. Stress does affect your body in various ways. I hope the multivitamin that you take does not have herbal and other ingredients. Such ingredients, if present, may cause liver injury if you take the long term. I would suggest you take a balanced diet which will give you all the necessary vitamins and minerals. Just relax, exercise, and have a balanced diet. Feel free to clarify.

Regards.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I get bruising easily and it reoccurs once I stop vitamin C and K tablets. Why?

Query: Hello doctor,I get bruising easily. My blood reports are fine, and the bruise gets clear with vitamin C and K tablets but occurs again when I stop the medicine. Why?  Read Full »

My daughter has high SGPT. Is it due to liver damage?

Query: Hi doctor, My 2 year old daughter had an abscess on left side of her face.  We got it operated and the biopsy result found to be tuberculosis. But, 45 days of TB culture report came back negative. It was operated a year ago and she was started on TB drug. The medicines prescribed were tablet Macox...  Read Full »

Can stress inhibit brain development in children?

Query: Hi doctor, I read that great stress will cause brain development inhibition in children. Can this be caught up through something? Is this permanent?  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.